MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-220U
Health Effect - Clinical Codes Hematoma (1884); Blood Loss (2597)
Date of Event 06/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The service center was informed that during a diagnostic esophagogastroduodenoscopy (egd) procedure, while obtaining a biopsy the patient experienced a lot of bleeding and developed a hematoma.The bleeding was treated with two clips.It is unknown if the intended procedure was completed.(refer to report 1 of 2).Additionally, the user facility reported that this phenomenon has occurred with multiple physicians.This is report 2 of 2.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8785721
Report Number2951238-2019-01005
Device Sequence Number1925902
Product Code FCL
UDI-Device Identifier04953170354120
UDI-Public04953170354120
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2019
Report Date (Section F) 06/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-220U
Device Lot NumberN5355430
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/15/2019
Event Location Ambulatory Surgical Facility
Date Report to Manufacturer06/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;